MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the right common iliac artery.A 9.0x30x135 cm express ld iliac / biliary stent was advanced for treatment but the physician decided not to deploy the stent.However, as the physician taking the stent out of the body, it slid off the balloon catheter.A 6x20 charger balloon catheter was placed to deploy the stent and the procedure completed.No patient complications were reported.
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the right common iliac artery.A 9.0x30x135 cm express ld iliac / biliary stent was advanced for treatment but the physician decided not to deploy the stent.However, as the physician taking the stent out of the body, it slid off the balloon catheter.A 6x20 charger balloon catheter was placed to deploy the stent and the procedure completed.No patient complications were reported.It was further reported that images were performed while positioning the 9.0x30x135 cm express ld.The physician was intending to use the stent to extend the 7 x 57 express ld to right common iliac/ distal aorta.However, the physician decided the initial stent (7 x 57 express ld) placed in the right common iliac artery was sufficient, so decided not to deploy the additional stent.When the 9.0x30x135 cm express ld was pulled back through the 7 x 57 stent, it was caught by stent struts and slid off the deployment balloon catheter into the right common iliac artery.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned with the stent detached from the balloon.The stent was not returned for analysis.A visual examination found that the balloon to be tightly folded and had not been subjected to positive pressure.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.The stent crimp marks were clearly visible on the balloon material.The device was returned with the stent completely detached from the balloon catheter.A visual and microscopic examination identified no issues with the tip of the device during analysis that could have contributed to the complaint incident.A visual and tactile examination identified no issues with the shaft that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8827038
Report Number2134265-2019-08701
Device Sequence Number11380373
Product Code NIO
UDI-Device Identifier08714729392491
UDI-Public08714729392491
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0022444017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer07/22/2019
08/28/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/07/2019
09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR